Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 30, 2000, 6:29 AM CDT for Clark County, Hamlin County, South Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2000, 6:29 AM CDT (11:29 UTC)
- Expired
- May 30, 2000, 7:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Clark County, SD, Hamlin County, SD
The radar
The Aberdeen radar (KABR), 107 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 301130 SVRABR SDC025-057-059-115-301230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 629 AM CDT TUE MAY 30 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTH DAKOTA HAMLIN COUNTY IN SOUTH DAKOTA HAND COUNTY IN SOUTH DAKOTA SPINK COUNTY IN SOUTH DAKOTA * UNTIL 730 AM CDT * AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 52 MILES WEST OF WILLOW LAKE...OR ABOUT 15 MILES EAST OF MILLER...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES SOUTH OF WILLOW LAKE AROUND 725 AM CDT 7 MYILES SOUTHWEST OF BRYANT AROUND 730 AM CDT THIS REPLACES THE TORNADO WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. THIS IS A DANGEROUS STORM. $$ LAT...LON 4464 9879 4446 9880 4436 9736 4462 9734 KEEFE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:38 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 30, 3:38 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CDT TUE MAY 30 2000 MODELS FAIRLY SIMILAR AND POINT AT SIMILAR SOLUTIONS. AVN AND ETA CLOSEST WITH NGM A LITTLE FARTHER NORTH ON SURFACE FEATURES. COLD FRONT MOVES SOUTH OF THE ABERDEEN COUNTY WARNING AREA BUT UPPER LOW HANGS TO THE WEST OVER THE ROCKIES. SERIES OF MINOR WAVES MOVE THROUGH THE FLOW BUT ETA MODEL SOUNDINGS AND CAPE AND LIFTED INDEX FIELDS KEEP OUR AREA IN THE COLD STABLE SECTOR. WITH STATIONARY BOUNDARY LYING TO OUR SOUTH AND A STRONG SOUTHWEST FLOW AT 70H FEEL ETA PRECIPITATION FIELD LOOKS REASONABLE. SOME DIFFERENCE IN MODELS IN LOW LEVEL MOISTURE. AVN IS QUICKER TO DRY OUT THE LOW LEVELS. WILL GENERALLY USE A BLEND BUT TREND TOWARD THE DRIER AVN. HOWEVER CAN'T GO WITH THE MUCH WARMER FAN TEMPS. BELIEVE CLOUDS WILL BE EXTENSIVE ENOUGH TO HOLD TEMPERATURES CLOSER TO 60 TO 65 RANGE ADVERTISED IN FWC. FWC GENERALLY LOOKS PRETTY GOOD EXCEPT FOR SHORT RANGE POPS. BELIEVE NGM OVERDOES SHORT WAVE MOVING THROUGH AT 06Z. .ABR...NONE. KEEFE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:34 AM CDT | Severe Thunderstorm Warning | ABR | Hand, Hyde, Sully | 56 min |
| May 30, 6:03 AM CDT | Tornado Warning | ABR | Hand | 27 min |
| May 30, 6:29 AM CDT | Severe Thunderstorm Warning | ABR | Hand, Spink | 61 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.